Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 14, 2018, 8:18 PM EDT for Bradford County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2018, 8:18 PM EDT (00:18 UTC)
- Expired
- Aug 15, 2018, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradford County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 11:39 PM EDT | FLASH FLOOD | Hop Bottom, PA | EVACUATIONS ON CENTER STREET IN HOP BOTTOM BOROUGH DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 201 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WGUS51 KBGM 150018
FFWBGM
PAC015-115-131-150215-
/O.NEW.KBGM.FF.W.0053.180815T0018Z-180815T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
818 PM EDT TUE AUG 14 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southern Susquehanna County in northeastern Pennsylvania...
Southeastern Bradford County in northeastern Pennsylvania...
Wyoming County in northeastern Pennsylvania...
* Until 1015 PM EDT.
* At 817 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain moving into the warned area. These areas have been hit
by heavy rains earlier today and additional rainfall will cause
more flash flooding of small streams and creeks.
* Some locations that will experience flooding include...
Falls, Clifford, Forest City, Tunkhannock, Springville, Wilmot,
Hollenback, Factoryville, Mehoopany and Nicholson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4148 7624 4154 7622 4155 7630 4169 7641
4173 7547 4170 7546 4166 7546 4164 7552
4164 7573 4153 7580 4150 7578 4144 7583
$$
NICOSIA2 follow-up statements
520
WGUS71 KBGM 150136
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
936 PM EDT TUE AUG 14 2018
PAC015-115-131-150215-
/O.CON.KBGM.FF.W.0053.000000T0000Z-180815T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Susquehanna PA-Bradford PA-Wyoming PA-
936 PM EDT TUE AUG 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHERN SUSQUEHANNA...SOUTHEASTERN BRADFORD AND WYOMING COUNTIES...
At 935 PM EDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is already occurring.
Some locations that will experience flooding include...
Falls, Clifford, Forest City, Tunkhannock, Springville, Wilmot,
Hollenback, Factoryville, Mehoopany and Nicholson.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4148 7624 4154 7622 4155 7630 4169 7641
4173 7547 4170 7546 4166 7546 4164 7552
4164 7573 4153 7580 4150 7578 4144 7583
$$
MJM969
WGUS51 KBGM 150205
FFWBGM
PAC015-115-131-150415-
/O.EXT.KBGM.FF.W.0053.000000T0000Z-180815T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
1005 PM EDT TUE AUG 14 2018
The National Weather Service in Binghamton has extended the
* Flash Flood Warning for...
Southern Susquehanna County in northeastern Pennsylvania...
Southeastern Bradford County in northeastern Pennsylvania...
Wyoming County in northeastern Pennsylvania...
* Until 1215 AM EDT.
* At 1004 PM EDT, Doppler radar indicated heavy rain continuing
across the warned area. Up to one and a half inches of rain has
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Falls, Clifford, Forest City, Tunkhannock, Springville, Wilmot,
Hollenback, Factoryville, Mehoopany and Nicholson.
Additional rainfall amounts of up to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4148 7624 4154 7622 4155 7630 4169 7641
4173 7547 4170 7546 4166 7546 4164 7552
4164 7573 4153 7580 4150 7578 4144 7583
$$
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 7:22 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 14, 7:22 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
722 PM EDT Tue Aug 14 2018
.SYNOPSIS...
Low pressure over eastern New York will continue to slowly lift
northeast through New England overnight. Showers, some with very
heavy downpours will continue into the early evening before
diminishing. Brief high pressure will provide a mainly rain
free day on Wednesday before another frontal boundary with
showers and storms moves through Thursday and Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Flash flood watch continues for northeast Pennsylvania and much
of central New York through this evening.
Widespread showers continue across the region this afternoon
although intensities are less than this morning and activity is
progressive. Upper level low in the Mohawk Valley will slowly
lift northeast overnight and into New England. Flash flood
threat will continue in the watch area into the early evening
hours especially since the soil is saturated in northeast
Pennsylvania and the southern tier. The western Catskills could
handle more rainfall before any flooding issues since not much
has fallen here during the past couple of days. Later this
evening the activity will wind down across the western Catskills
before exiting the local area. Overnight lows will range in the
lower to middle 60s.
Wednesday...Brief ridging both at the surface and aloft will
provide a mainly rain free day. During the afternoon diurnal
instability and a weak trough over northern New York could
produce an isolated shower/thunderstorm. High will range in the
lower to middle 80s.
Wednesday night...There could be an isolated shower/storm in
the far northern forecast area due to the weak trough but
overall a dry period. Low will range in the mid to upper 60s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
305 PM update...
A trough sliding into the Ohio Valley will ignite another round
of showers and thunderstorms across NY and PA on Thursday. A
weak surface cyclone is expected to form along Lake Ontario by
Friday, enhancing the potential for thunderstorms, before the
system pulls a cold front through the region Friday night.
High temperatures will be in the middle-80s on Thursday and
between 80 and 85 degrees on Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
315 PM update...
A cold front will slowly exit New England on Saturday, while a
weakening trough hangs across Eastern New York. The proximity of
the front suggests a chance for a shower or thunderstorm on
Saturday, though most of the day will be partly sunny.
A weak ridge over the Central United States will slide east and flatten
on Sunday. The lack of a surface feature leads us to believe Sunday
and Monday will be mainly dry, though pockets of instability may develop
in warm, humid antecedent conditions.
Temperatures will be cooler than normal on Saturday, with highs
in the middle-70s behind the cold front. Highs in the upper-70s
are forecast for Sunday. Temperatures will peak around 80 on
Monday.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Rain showers with embedded downpours will continue through
evening before tapering off between 11 PM and 1 AM. Highly
variable conditions are forecast, with a mix of VFR and MVFR
ceilings outside of rain showers, and IFR conditions in
downpours.
After the shower activity decreases, a widespread low stratus
cloud deck will form. A mix of MVFR and IFR ceilings is expected
through early-morning.
Clouds will break up during the mid-morning hours. VFR
conditions are expected for Wednesday.
Outlook...
Wednesday night through Thursday...Primarily VFR although brief
restrictions possible in isolated convection.
Friday...Restrictions possible due to showers and thunderstorms.
Saturday/Sunday...Primarily VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038>040-
043-044-047-048-072.
NY...Flash Flood Watch until midnight EDT tonight for NYZ022>025-
044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...BJT/RRM
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...DJPHazardous weather outlook, Aug 14, 2:26 PM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 226 PM EDT Tue Aug 14 2018 NYZ009-015>018-036-037-151830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 226 PM EDT Tue Aug 14 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. A slow moving low pressure system over eastern New York will bring showers and thunderstorms to the area into the evening, some of which may contain very heavy rain. This heavy rain may cause minor flooding of low lying areas and culverts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-151830- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 226 PM EDT Tue Aug 14 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 14, 7:39 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FLASH FLOOD 2 NE CASTLE CREEK 42.25N 75.89W
08/14/2018 BROOME NY 911 CALL CENTER
WATER OVER ROADWAY AT KNAPP HILL RD NEAR ROUTE 11.
&&
HLC/CJHLocal storm report, Aug 14, 7:40 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
740 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD OWEGO 42.10N 76.26W
08/14/2018 TIOGA NY EMERGENCY MNGR
PEOPLE TRAPPED IN HOMES.
&&
HLC/CJHLocal storm report, Aug 14, 7:43 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
743 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 2 NE GLEN CASTLE 42.20N 75.88W
08/14/2018 BROOME NY 911 CALL CENTER
PORT RD NEAR ROUTE 12 STARTING TO FLOOD. DEBRIS IN
ROADWAY.
&&
HLC/CJHLocal storm report, Aug 14, 7:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 2 NW CONKLIN 42.05N 75.83W
08/14/2018 BROOME NY 911 CALL CENTER
WATER ENTERING HOME ON EBONY COURT.
&&
HLC/CJHLocal storm report, Aug 14, 8:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLASH FLOOD CHENANGO BRIDGE 42.17N 75.87W
08/14/2018 BROOME NY 911 CALL CENTER
WATER OVER WISCONSIN DRIVE NEAR ALICE STREET. CAR STUCK
IN FLOOD WATER.
&&
HLC/CJHLocal storm report, Aug 14, 8:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
818 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD PLYMOUTH 42.62N 75.60W
08/14/2018 CHENANGO NY SOCIAL MEDIA
WATER FLOWING OVER ROADWAYS.
&&
HLC/CJHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:00 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Aug 15, 12:43 AM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.